Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 26, 2021, 8:04 PM EDT for Snyder County, Pennsylvania. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 8:04 PM EDT (00:04 UTC)
- Expired
- May 26, 2021, 8:30 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
County Snyder County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:11 PM EDT | TSTM WND DMG | Thompsontown, PA | TREES AND WIRES DOWN. |
| May 26, 8:28 PM EDT | TSTM WND DMG | 3 S Meiserville, PA | SEVERAL TREES UPROOTED OR SNAPPED ON KLINE HOLLOW RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
667
WWUS81 KCTP 270004
SPSCTP
Special Weather Statement
National Weather Service State College PA
804 PM EDT Wed May 26 2021
PAZ028-050-270030-
Juniata PA-Snyder PA-
804 PM EDT Wed May 26 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA AND SNYDER
COUNTIES UNTIL 830 PM EDT...
At 803 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Snyder-Middleswart State Park to
Mcalisterville to Mexico. Movement was east at 55 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Selinsgrove, Winfield, Shamokin Dam, Hummels Wharf, Middleburg,
Mcalisterville, McClure, Kreamer, Port Trevorton, Penns Creek, Beaver
Springs, Richfield, Mount Pleasant Mills, Kratzerville, Paxtonville,
Troxelville, Meiserville, Snyder-Middleswart State Park, Fremont and
Beavertown.
LAT...LON 4067 7735 4069 7729 4070 7735 4080 7735
4087 7706 4086 7702 4089 7694 4089 7682
4088 7680 4080 7685 4072 7686 4063 7695
4061 7701 4059 7717 4056 7717 4049 7735
TIME...MOT...LOC 0003Z 253DEG 49KT 4077 7735 4063 7728 4052 7736
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 26, 7:44 PM EDT, 20 minutes earlier.
Area forecast discussion, May 26, 7:44 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service State College PA 744 PM EDT Wed May 26 2021 .SYNOPSIS... Scattered showers and storms will gradually diminish as the evening progresses, and a cold front will cross the remainder of the commonwealth overnight. Pleasant and dry weather is expected on Thursday, before a widespread soaking rainfall brings much cooler temperatures Friday into Saturday. Look for gradually improving conditions through the remainder of the Memorial Day weekend. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Bands of showers and storms continue to impact central PA this evening. The general trend is for the storms to diminish in intensity, although brief strong wind gusts remain possible in any storms. Will slowly continue to trim SVR Watch #205 from NW to SE, and the watch expiration for all areas is 8PM. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/... Showers and storms will continue to fade late this evening. A cold front will slip south of the area overnight, with a much drier and comfortably cooler airmass returning overnight and into Thursday as a large area of sfc high pressure builds southeastward from the Great Lakes. Trended temps and dewpoints a few degs on the higher/lower side of NBM guidance given forecast sounding profiles. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... A potent upper air disturbance dropping southeast from the Northern Plains and Upper Great Lakes Thursday night through Friday will help to organize and slowly strengthen an area of surface low pressure, that will move across Southwestern PA then the Virginias Friday and Friday night. These weather features will team up to bring a widespread, chilly and soaking rainfall Friday afternoon and night. Latest GEFS and ECENS currently supports a widespread 0.5 to 1.5 inch rainfall. which is generally welcome news as much of the area has been dry recently. Cool conditions appear likely Saturday with lingering showers possible, as deep upper level trough passes over the state. The bulk of model guidance supports drier and not quite as cool conditions Sunday, as upper trough slowly shifts east of Pa. However, there is still some model spread here with the slower operational GFS indicating at least a small chance of showers Sunday. Latest EURO has also slowed down the eastward shift of the upper trough, so took temps down some on Sunday. All medium range guidance indicates dry and warmer conditions early next week, as surface high drifts off of the Mid Atlantic coast. A weak, moisture- starved shortwave pressing south into the area could possibly bring a few showers by Tuesday. ECENS and GEFS plumes support POPs in the slight chance category. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... 00Z TAFS sent. Second line of showers and storms moving into central areas. Some gusty winds and heavy rain for a few more hours. Further east, isolated storms just south and east of MDT. Later on, some lower CIGS for a brief time, but the airmass is expected to dry out rather fast. For Thursday, not seeing much in the way of clouds, given the very low dewpoints expected. A little breezy. Looking wet and cold for later Friday into the first part of Saturday. This will likely result in poor conditions for aviation. Outlook... Friday...Conditions becoming poor with widespread rain. Saturday...Improving conditions late. Rain in the morning, then a chance of showers in the afternoon. Sunday...VFR conditions. Monday...VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl/Evanego NEAR TERM...Steinbugl/Evanego SHORT TERM...Steinbugl/Evanego LONG TERM...Fitzgerald/Travis AVIATION...Martin
Hazardous weather outlook, May 26, 8:03 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service State College PA 803 PM EDT Wed May 26 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-280015- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 803 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 7:32 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service State College PA
732 PM EDT Wed May 26 2021
PAZ027-262345-
Mifflin PA-
732 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN COUNTY UNTIL
745 PM EDT...
At 731 PM EDT, Doppler radar indicated a strong thunderstorm over
Allensville, moving east at 50 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Lewistown, Belleville, Highland Park, Strodes Mills, Juniata Terrace,
Allensville, Maitland, McVeytown and Longfellow.
LAT...LON 4049 7783 4050 7781 4055 7784 4060 7780
4063 7746 4061 7750 4058 7750 4051 7761
4049 7761 4045 7767
TIME...MOT...LOC 2331Z 274DEG 43KT 4054 7779
KFLocal storm report, May 26, 7:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG REEDSVILLE 40.67N 77.60W
05/26/2021 MIFFLIN PA PUBLIC
TREES REPORTED DOWN IN THE REEDSVILLE AREA.
&&Special weather statement, May 26, 7:42 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service State College PA
742 PM EDT Wed May 26 2021
PAZ019-027-028-270015-
Juniata PA-Mifflin PA-Southern Centre PA-
742 PM EDT Wed May 26 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA...MIFFLIN...AND
SOUTHERN CENTRE COUNTIES UNTIL 815 PM EDT...
At 741 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Boalsburg to near Reedsville to near Strodes
Mills. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lewistown, Burnham, Belleville, Milroy, Highland Park, Yeagertown,
Mcalisterville, Strodes Mills, Reedsville, Juniata Terrace, Mexico,
Coburn, Alfarata, Reeds Gap State Park, Potters Mills, Belltown,
Walnut, Seven Mountains, Poe Valley State Park and Mifflintown.
LAT...LON 4049 7782 4065 7773 4068 7768 4069 7771
4072 7768 4073 7768 4072 7777 4073 7779
4080 7771 4089 7739 4081 7735 4070 7735
4068 7724 4052 7729
TIME...MOT...LOC 2341Z 257DEG 44KT 4078 7777 4067 7764 4052 7771
ColbertLocal storm report, May 26, 7:44 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
744 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 1 N COLUMBIA 40.05N 76.50W
05/26/2021 E0.88 INCH LANCASTER PA PUBLIC
&&Local storm report, May 26, 7:51 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG UNITYVILLE 41.23N 76.51W
05/26/2021 LYCOMING PA BROADCAST MEDIA
NUMEROUS TREES REPORTED TO HAVE BEEN SNAPPED
NEAR UNITYVILLE.
&&Special weather statement, May 26, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
804 PM EDT Wed May 26 2021
PAZ028-050-270030-
Juniata PA-Snyder PA-
804 PM EDT Wed May 26 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA AND SNYDER
COUNTIES UNTIL 830 PM EDT...
At 803 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Snyder-Middleswart State Park to
Mcalisterville to Mexico. Movement was east at 55 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Selinsgrove, Winfield, Shamokin Dam, Hummels Wharf, Middleburg,
Mcalisterville, McClure, Kreamer, Port Trevorton, Penns Creek, Beaver
Springs, Richfield, Mount Pleasant Mills, Kratzerville, Paxtonville,
Troxelville, Meiserville, Snyder-Middleswart State Park, Fremont and
Beavertown.
LAT...LON 4067 7735 4069 7729 4070 7735 4080 7735
4087 7706 4086 7702 4089 7694 4089 7682
4088 7680 4080 7685 4072 7686 4063 7695
4061 7701 4059 7717 4056 7717 4049 7735
TIME...MOT...LOC 0003Z 253DEG 49KT 4077 7735 4063 7728 4052 7736
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:10 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry, Snyder | 35 min |
| May 26, 8:29 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland | 32 min |
| May 26, 8:47 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| May 26, 9:15 PM EDT | Special Weather Statement | CTP | Schuylkill | 30 min |
| May 26, 9:26 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 34 min |
| May 26, 9:33 PM EDT | Special Weather Statement | CTP | Lancaster, York | 42 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.